Nebraska, 2007Flood in Nebraska, October 5, 2007
October 5, 2007 · NWS GID · 1 event in 1 county or zone
Scattered thunderstorms just to the northeast of Guide Rock dumped very heavy rain across eastern Webster County. Rainfall of 2 to 4 inches was common, most of which fell in the Elm, Crooked and Willow Creeks.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- $25,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms just to the northeast of Guide Rock dumped very heavy rain across eastern Webster County. Rainfall of 2 to 4 inches was common, most of which fell in the Elm, Crooked and Willow Creeks. The runoff caused the Republican River near Guide Rock to overflow its banks for a time.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Oct 4, 11:47 PM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Oct 4, 11:47 PM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1247 AM CDT FRI OCT 5 2007
.AVIATION...06Z TAF. THUNDERSTORMS HAVE MOVED EAST OF THE KGRI
TERMINAL AREA AND ANY THUNDERSTORMS THE REMAINDER OF THE NIGHT
SHOULD REMAIN EAST AS WELL. OTHER FEATURE OF INTEREST OVERNIGHT IS A
BAND OF STRATUS THAT HAS DEVELOPED TO THE WEST/NORTHWEST.
HOWEVER...THESE LOW CLOUDS ARE ADVECTING WESTWARD...AND MODELS
DEPICT THIS TREND AS WELL...SO WILL KEEP ANY MENTION OF LOW
CLOUDS/FOG OUT OF THE FORECAST. AMPLE LOW LEVEL MOISTURE LINGERING
IN THE AREA RAISES SOME CONCERN ABOUT FOG DEVELOPING BY EARLY
MORNING...BUT BELIEVE SOUTHERLY WINDS WILL REMAIN STRONG ENOUGH TO
PREVENT THIS. SOUTHERLY WINDS WILL INCREASE BY LATE FRIDAY
MORNING...AND REMAIN GUSTY THROUGH THE DAY. SHOULD LOSE THE GUSTS
FRIDAY EVENING...BUT STILL RETAIN A STEADY SOUTH WIND.
&&
.PREV DISCUSSION... /ISSUED 259 PM CDT THU OCT 4 2007/
SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT. FOCUS IS ON
THUNDERSTORM POTENTIAL THRU THE PERIOD ALONG WITH INCREASING
SOUTHERLY WINDS.
STRATUS LINGERED ACROSS OUR CWA THRU MUCH OF THE DAY TODAY...HOWEVER
TRENDS DURING THE LAST HOUR OR SO INDICATE THE CLOUDS BREAKING UP
ALONG THE PERIPHERY OF OUR CWA. LAPS DATA INDICATE SURFACE BASED
CAPES HAVE INCREASED TO AROUND 1500 J/KG IN OUR SOUTHERN
COUNTIES...WHILE WATER VAPOR IMAGERY INDICATED A SHORTWAVE TROUGH
LIFTING NORTH INTO KANSAS AND SOUTHERN NEBRASKA. MODELS HAVE
TRENDED MORE AGGRESSIVE WITH POTENTIAL FOR CONVECTION THIS EVENING
AND EARLY TONIGHT WITH THE PROGRESSION OF THE WAVE. MOST UNSTABLE
CAPES ARE PROGGED BETWEEN 2000 AND 2500 J/KG...WITH SHEAR OF 20 TO
30KTS AND A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY HAZARDS. THE LOW LEVEL INCREASES TO
AROUND 50KTS TONIGHT AND CONVECTION SHOULD SUSTAIN AS IT LIFTS
NORTH AFTER DARK.
UNCERTAINTY REMAINS ON FRIDAY ON WHETHER OR NOT CONVECTION WILL
REDEVELOP. THE NAM INDICATES CONVECTION IN AN ISENTROPIC
LIFT...WARM AIR ADVECTION REGIME WHEREAS THE GFS REMAINS DRY. HAVE
OPTED TO INCLUDE A LOW POP FOR THE AFTN AND EVENING HOURS AS
CANNOT COMPLETELY RULE OUT THE CHANCE...HOWEVER CONFIDENCE IS NOT
OVERLY HIGH. WINDS ON FRIDAY WILL BE IN THE BREEZY TO WINDY
CATEGORY IN A TIGHT SURFACE GRADIENT AS LOW PRESSURE DEEPENS TO
OUR WEST. TEMPERATURES SHOULD WARM WELL INTO THE 80S AND THE
STEADY WINDS FRIDAY NIGHT WILL KEEP LOW TEMPERATURES MILD.
LONG TERM...STARTING AT 12Z SATURDAY. PRIMARY FORECAST CONCERNS
REVOLVE AROUND PRECIPITATION...POSSIBLE SEVERE WEATHER...AND WINDS
THIS WEEKEND.
THE TROUGH CURRENTLY LOCATED OVER THE WEST COAST WILL DEEPEN THROUGH
THE DAY FRIDAY...BEFORE FORMING A MID LEVEL LOW OVER THE ROCKIES.
MODEL CONSENSUS IS POINTING TOWARDS THE MID LEVEL LOW BEGINNING TO
PUSH NORTHEAST ON SATURDAY...EVENTUALLY CROSSING OUR AREA SUNDAY
INTO EARLY MONDAY. SLIGHT CHANCES FOR PRECIPITATION WILL EXIST
ACROSS OUR NORTHWEST LATE SATURDAY AFTERNOON AND EVENING AS A SURFACE
COLD FRONT APPROACHES FROM THE NORTHWEST. CHANCES FOR PRECIPITATION WILL THEN
SPREAD ACROSS MUCH OF THE CWA OVERNIGHT SATURDAY INTO SUNDAY MORNING
AS THE SURFACE FRONT CONTINUES PUSHING ACROSS THE AREA.
AT THIS TIME IT LOOKS AS THOUGH SUNDAY WILL BE A
WET DAY ACROSS OUR AREA. CHANCES FOR RAIN INCREASE DRAMATICALLY AS
THE MID LEVEL SYSTEM EMERGING FROM THE ROCKIES INCREASES WAA AND
DPVA ACROSS THE AREA. THIS MID LEVEL FORCING...WORKING IN CONCERT
WITH SURFACE CONVERGENCE ALONG THE SURFACE FRONT WILL BE MORE THAN
SUFFICIENT FOR SHOWER AND THUNDERSTORM ACTIVITY SUNDAY MORNING
ACROSS THE EASTERN ONE HALF OF THE CWA...IN THE VICINITY OF THE
SURFACE FRONT. RAIN CHANCES WILL NOT BE CONFINED TO THE EAST
HOWEVER...AS HIGHER RAIN CHANCES WILL SPREAD ACROSS THE BULK OF THE
CWA BY SUNDAY AFTERNOON AS WAA REMAINS STRONG AND DPVA INCREASES OUT
AHEAD OF THE APPROACHING MID LEVEL SYSTEM.
CURRENT INDICATIONS SUGGEST THE MID LEVEL SYSTEM WILL PUSH AWAY FROM
THE AREA DURING THE DAY MONDAY...WHICH MAY LEAD TO LINGERING SHOWERS
ACROSS OUR NORTHEAST MONDAY MORNING. THERE MAY ALSO BE LINGERING
PRECIPITATION ACROSS OUR WEST AS A DEFORMATION ZONE SETS UP OVER THE
AREA. AS A RESULT...HAVE INTRODUCED POPS ACROSS THE NORTHEAST AND
WEST FOR MONDAY AND KEPT THE REMAINDER OF THE EXTENDED FORECAST DRY.
AS FOR THE POTENTIAL FOR SEVERE WEATHER...PREVIOUS MODEL RUNS
INDICATED THE SURFACE FRONT RAPIDLY PUSHING THROUGH THE CWA
SUNDAY...CLEARING THE ENTIRE AREA BY EARLY AFTERNOON. THIS SCENARIO
WOULD EFFECTIVELY PUSH THE HIGHEST INSTABILITY TO THE EAST AND KEEP
OUR THUNDERSTORM ACTIVITY ELEVATED. THE 12Z OPERATIONAL GFS HOWEVER
IS SHOWING A SLOWING TREND...ESSENTIALLY KEEPING THE SURFACE FRONT
ACROSS OUR AREA THROUGH LATE SUNDAY. THIS SCENARIO...ASSUMING SOME
BREAKS IN THE CLOUDS...COULD CERTAINLY KEEP HIGHER INSTABILITIES
ACROSS OUR AREA NEAR AND AHEAD OF THE FRONT WHICH COULD RESULT IN
SEVERE WEATHER SUNDAY AFTERNOON. HWO CURRENTLY HAS STRONG TO SEVERE
WORDING FOR THIS WEEKEND...AND GIVEN THE UNCERTAINTIES THREE DAYS
OUT FEEL THIS IS FINE.
ONE LAST FORECAST CONCERN WILL BE THE WINDS ON SATURDAY. A DEEPENING
SURFACE LOW OVER THE FRONT RANGE WILL HELP DRAMATICALLY INCREASE THE
SURFACE PRESSURE GRADIENT ACROSS THE AREA SATURDAY. INHERITED FORECAST
ALREADY HAD STRONG SOUTHERLY WINDS AOB 20KTS...WHICH LOOKS FINE BUT
WILL NEED TO BE MONITORED FOR A POSSIBLE INCREASE IN VELOCITY.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Oct 4, 1:56 PM CST, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
256 PM CDT THU OCT 4 2007
KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
051200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
256 PM CDT THU OCT 4 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.
.DAY ONE...THIS EVENING AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING AND
TONIGHT ACROSS NORTH CENTRAL KANSAS AND PORTIONS OF SOUTH CENTRAL
NEBRASKA. A FEW OF THESE STORMS COULD BECOME SEVERE WITH THE PRIMARY
THREAT BEING HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE WILL BE SLIGHT CHANCES FOR THUNDERSTORMS ACROSS PORTIONS OF
THE OUTLOOK AREA ON FRIDAY AFTERNOON AND EVENING...WITH INCREASING
CHANCES FOR THUNDERSTORMS FROM SATURDAY AFTERNOON THROUGH SUNDAY
AS A STRONG LOW PRESSURE SYSTEM APPROACHES THE REGION. SOME OF THE
THUNDERSTORMS THIS WEEKEND MAY BE STRONG OR SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING.
&&
MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
WESELY/PFANNKUCH
In the hours before
Special weather statement, Oct 4, 8:38 PM CST, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
938 PM CDT THU OCT 4 2007
KSZ006-007-050315-
JEWELL-SMITH-
938 PM CDT THU OCT 4 2007
...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR JEWELL AND SMITH COUNTIES...
AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BELLAIRE...OR 32 MILES EAST OF
PHILLIPSBURG...AND MOVING NORTHEAST AT 30 MPH.
* THE THUNDERSTORM WILL BE NEAR...
LEBANON BY 945 PM CDT
DIME SIZE HAIL IS EXPECTED WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Oct 4, 8:49 PM CST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
949 PM CDT THU OCT 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM HAIL 1 S LEBANON 39.80N 98.56W
10/04/2007 E0.88 INCH SMITH KS LAW ENFORCEMENT
&&
KINGFlood, Webster
- When
- October 5, 2:20 AM CST to 12:20 PM CST
- Where
- Webster County, 2 mi S of Guide Rock to 3 mi N of Guide Rock
- Cause
- Heavy Rain
- Property damage
- $10,000
- Crop damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 40.051, -98.330
The Republican River south of Guide Rock topped its banks shortly after midnight on October 5 and remained in flood until around noon.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in New Jersey, October 5 to 6, 200721 events
- Dense Fog in Pennsylvania, October 5 to 6, 200710 events
- Dense Fog in Virginia, October 5, 20076 events
- Dense Fog in Maryland, October 5, 20074 events
- Dense Fog in Maryland, October 5 to 6, 20074 events
- Dense Fog in Virginia, October 5 to 6, 20074 events
- Dense Fog in Delaware, October 5 to 6, 20074 events
- High Wind in Utah, October 5, 200766 kt wind · 3 events
- Dense Fog in West Virginia, October 5 to 6, 20073 events
- Hail in South Dakota, October 5 to 6, 20071 in hail · 3 events
- Hail in Minnesota, October 5 to 6, 20070.75 in hail · 3 events
- Excessive Heat in New York, October 5 to 9, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55679.